Alert archive / California / Winter Storm Warnings in 2011

Winter Storm Warning 7, NWS Sacramento, CA

May 14, 2011

NWS Sacramento, CA issued this winter storm warning at May 14, 2011, 3:14 PM PDT. It took effect at May 14, 2011, 9:00 PM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2011, 3:14 PM PDT (22:14 UTC)
In effect from
May 14, 2011, 9:00 PM PDT
Expired
May 15, 2011, 10:12 PM PDT
In force
25 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS46 KSTO 142214
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
314 PM PDT SAT MAY 14 2011

...WINTER WEATHER WILL IMPACT THE MOUNTAINS TONIGHT AND SUNDAY...

.AN UNUSUALLY COLD LOW PRESSURE SYSTEM WILL BRING SNOW...GUSTY
WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA LATE SATURDAY
NIGHT THROUGH SUNDAY NIGHT. OCCASIONALLY HEAVY SNOW WITH WIND
GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER MOUNTAIN PASSES SUNDAY
AND SUNDAY EVENING. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS
DURING THIS TIME. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE
DANGEROUS. 

SNOW WILL BECOME MORE SHOWERY SUNDAY EVENING. ICY ROADS MAY
CONTINUE INTO SUNDAY NIGHT. BE PREPARED FOR WINTER TRAVELING
CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS SUNDAY. CARRY
CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE
DEPARTING.

CAZ068-069-151300-
/O.UPG.KSTO.WS.A.0009.110515T1000Z-110516T0200Z/
/O.NEW.KSTO.WS.W.0007.110515T0400Z-110516T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
314 PM PDT SAT MAY 14 2011

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 PM
PDT SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 11 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW ACCUMULATIONS: 8 TO 12 INCHES OF SNOW ABOVE 8000 FEET WITH
  4 TO 8 INCHES ABOVE 7000 FEET...AND UP TO 4 INCHES BELOW 7000
  FEET. SNOW MAY FALL DOWN TO 3000 TO 3500 FEET DURING THE DAY ON 
  SUNDAY WITH LIGHT ACCUMULATIONS.

* ELEVATION: SNOW LEVELS ARE EXPECTED TO FALL TO 3000 TO 3500 FEET
  ON SUNDAY. 

* TIMING: SNOW WILL BEGIN LATE TONIGHT AND BECOME HEAVY AT TIMES
  THROUGH SUNDAY AFTERNOON. OCCASIONALLY HEAVY SNOW WITH LIMITED
  VISIBILITY IN STRONG WINDS IS POSSIBLE. SNOW WILL TAPER OFF TO
  SCATTERED SNOW SHOWERS BY SUNDAY EVENING.

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT
  AREAS AND LASSEN NATIONAL PARK. 

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE SUNDAY WITH 
  REDUCED VISIBILITY IN BLOWING SNOW. 

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND
  COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND
  SNOW ARE POSSIBLE SUNDAY. THUNDERSNOW IS ALSO POSSIBLE. CARRY
  WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
JHM
6 follow-up statements
558 
WWUS46 KSTO 150419
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
919 PM PDT SAT MAY 14 2011

...WINTER WEATHER WILL IMPACT THE MOUNTAINS LATER TONIGHT AND
SUNDAY...

.AN UNUSUALLY COLD LOW PRESSURE SYSTEM WILL BRING SNOW...GUSTY
WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA LATE SATURDAY
NIGHT THROUGH SUNDAY NIGHT. OCCASIONALLY HEAVY SNOW WITH WIND
GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER MOUNTAIN PASSES SUNDAY
AND SUNDAY EVENING. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS
DURING THIS TIME. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO
BE DANGEROUS.

SNOW WILL BECOME MORE SHOWERY SUNDAY EVENING. ICY ROADS MAY
CONTINUE INTO SUNDAY NIGHT. BE PREPARED FOR WINTER TRAVELING
CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS SUNDAY. CARRY
CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE
DEPARTING.

CAZ068-069-151630-
/O.CON.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
919 PM PDT SAT MAY 14 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. 

* SNOW ACCUMULATIONS: 8 TO 12 INCHES OF SNOW ABOVE 8000 FEET WITH
  4 TO 8 INCHES ABOVE 6000 FEET...AND UP TO 4 INCHES BELOW 6000
  FEET. SNOW MAY FALL DOWN TO 2500 TO 3500 FEET DURING THE DAY ON
  SUNDAY WITH LITTLE TO NO ACCUMULATIONS AT THE LOWER LEVELS.

* ELEVATION: SNOW LEVELS ARE EXPECTED TO FALL TO 2500 TO 3500
  FEET ON SUNDAY.

* TIMING: SNOW WILL BEGIN BY MIDNIGHT AND BECOME HEAVY AT TIMES
  THROUGH SUNDAY MORNING. OCCASIONALLY HEAVY SNOW WITH LIMITED
  VISIBILITY IN STRONG WINDS IS POSSIBLE. SNOW WILL TAPER OFF TO
  SCATTERED SNOW SHOWERS SUNDAY AFTERNOON AND DIMINISH SUNDAY
  EVENING.

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI 
  RESORT AREAS AND LASSEN NATIONAL PARK. 

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE SUNDAY 
  WITH REDUCED VISIBILITY IN BLOWING SNOW. 

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS
  AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE 
  AND SNOW ARE POSSIBLE SUNDAY. THUNDERSNOW IS ALSO POSSIBLE. 
  CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

BARUFFALDI
271 
WWUS46 KSTO 151207
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
507 AM PDT SUN MAY 15 2011

...WINTER WEATHER WILL IMPACT THE MOUNTAINS THROUGH TONIGHT...

.AN UNUSUALLY COLD LOW PRESSURE SYSTEM IS BRINGING SNOW...GUSTY
WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA THROUGH TONIGHT.
OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE
LIKELY OVER MOUNTAIN PASSES TODAY AND THIS EVENING. TRAVEL IN
THE MOUNTAINS MAY BE HAZARDOUS DURING THIS TIME. BACK COUNTRY AND
RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS.

SNOW WILL BECOME MORE SHOWERY THIS EVENING. ICY ROADS MAY CONTINUE
INTO THE LATE HOURS TONIGHT. BE PREPARED FOR WINTER TRAVELING CONDITIONS
IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM
CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING.

CAZ068-069-160600-
/O.CON.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
507 AM PDT SUN MAY 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* SNOW ACCUMULATIONS: 8 TO 12 INCHES OF SNOW ABOVE 8000 FEET WITH
  4 TO 8 INCHES ABOVE 6000 FEET...AND UP TO 4 INCHES BELOW 6000
  FEET. SNOW HAS ALREADY BEEN REPORTED AT ELEVATIONS NEAR 3000
  FEET. SOME LOCATIONS MAY GET SNOW DOWN TO 2500 FEET WITH LITTLE
  TO NO ACCUMULATIONS AT THESE LOWER LEVELS.

* ELEVATION: SNOW LEVELS ARE EXPECTED TO FALL BETWEEN 2500 TO 3500 
  FEET TODAY.

* TIMING: SNOW WILL BECOME HEAVY AT TIMES THROUGH LATE MORNING. SNOW
  WILL TAPER OFF TO SCATTERED SNOW SHOWERS SUNDAY AFTERNOON AND
  DIMINISH SUNDAY EVENING.

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI 
  RESORT AREAS AND LASSEN NATIONAL PARK.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE SUNDAY 
  WITH REDUCED VISIBILITY IN BLOWING SNOW.

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS 
  AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE 
  AND SNOW ARE POSSIBLE SUNDAY. THUNDERSNOW IS ALSO POSSIBLE. 
  CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
066 
WWUS46 KSTO 151527
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
827 AM PDT SUN MAY 15 2011

...WINTER WEATHER WILL IMPACT THE MOUNTAINS THROUGH TONIGHT...

.AN UNUSUALLY COLD LOW PRESSURE SYSTEM IS BRINGING SNOW...GUSTY
WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA THROUGH TONIGHT.
OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE
LIKELY OVER MOUNTAIN PASSES TODAY AND THIS EVENING. TRAVEL IN THE
MOUNTAINS MAY BE HAZARDOUS DURING THIS TIME. BACK COUNTRY AND
RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS.

SNOW WILL BECOME MORE SHOWERY THIS AFTERNOON. ICY ROADS MAY CONTINUE
INTO THE LATE HOURS TONIGHT. BE PREPARED FOR WINTER TRAVELING
CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND
WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING.

CAZ068-069-160330-
/O.CON.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
827 AM PDT SUN MAY 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING FOR WESTERN PLUMAS COUNTY AND THE WEST SLOPE OF THE NORTHERN 
SIERRA NEVADA ALONG WITH LASSEN PARK.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF
  SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5000 FEET...AND
  UP TO 4 INCHES BELOW 5000 FEET ARE EXPECTED THROUGH THIS EVENING.

* ELEVATION: SNOW LEVELS WILL BE AROUND 2000 TO 2500 FEET.

* TIMING: SNOW WILL BECOME HEAVY AT TIMES THROUGH LATE MORNING.
  SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS THIS 
  AFTERNOON AND DIMINISH SUNDAY EVENING. 

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI 
  RESORT AREAS AND LASSEN NATIONAL PARK.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH REDUCED
  VISIBILITY IN BLOWING SNOW.

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS 
  AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE 
  AND SNOW ARE POSSIBLE SUNDAY. THUNDERSNOW IS ALSO POSSIBLE. 
  CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ066-067-160330-
/O.NEW.KSTO.WW.Y.0069.110515T1527Z-110516T0600Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITY OF...GRASS VALLEY
827 AM PDT SUN MAY 15 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING
ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 11 PM PDT THIS EVENING FOR THE NORTHEAST FOOTHILLS OF THE
SACRAMENTO VALLEY AND THE MOTHERLODE.

* SNOW ACCUMULATIONS: UP TO 2 INCHES OF ADDITIONAL SNOW IS POSSIBLE.

* ELEVATION: ABOVE 2000 FEET.

* TIMING: SNOW WILL BECOME MORE SHOWERY BY THIS AFTERNOON. 

* LOCATIONS INCLUDE: GRASS VALLEY...MAGALIA

* WINDS: SOUTHWEST WIND GUSTS UP TO 40 MPH. 

* IMPACTS: LATE SEASON WINTRY WEATHER WITH SNOW AND COLD
  TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN SNOW ARE
  POSSIBLE. THUNDERSTORMS WITH HAIL ARE POSSIBLE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
662 
WWUS46 KSTO 152205
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
305 PM PDT SUN MAY 15 2011

...WINTER WEATHER WILL IMPACT THE MOUNTAINS THROUGH TONIGHT...

.AN UNUSUALLY COLD LOW PRESSURE SYSTEM IS BRINGING SNOW...GUSTY
WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA. OCCASIONALLY
HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER
MOUNTAIN PASSES INTO THIS EVENING. TRAVEL IN THE MOUNTAINS MAY BE
HAZARDOUS DURING THIS TIME. BACK COUNTRY AND RECREATIONAL TRAVEL
MAY ALSO BE DANGEROUS.

SNOW SHOWERS WILL CONTINUE INTO THIS EVENING AND THEN TAPER OFF. ICY
ROADS MAY CONTINUE INTO THE LATE HOURS TONIGHT. ANOTHER STORM
SYSTEM WILL BRINGING MORE SNOW TO THE MOUNTAINS MONDAY AFTERNOON
INTO TUESDAY. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU
PLAN TO DRIVE IN THE MOUNTAINS THROUGH AT LEAST WEDNESDAY. CARRY CHAINS
AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE
DEPARTING.

CAZ066-067-152315-
/O.CAN.KSTO.WW.Y.0069.000000T0000Z-110516T0600Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITY OF...GRASS VALLEY
305 PM PDT SUN MAY 15 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY. SNOW LEVELS HAVE GENERALLY ROSE TO AROUND 3000
FEET THIS AFTERNOON...BUT MAY DROP LOCALLY LOWER IN HEAVIER
SHOWERS. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND EVENING IN THE FOOTHILLS. HAIL UP TO A HALF AN INCH WITH SMALL
ACCUMULATIONS POSSIBLE WITH THE THUNDERSTORMS.

$$

CAZ068-069-160600-
/O.CON.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
305 PM PDT SUN MAY 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WESTERN PLUMAS COUNTY AND THE WEST SLOPE OF THE
NORTHERN SIERRA ALONG WITH LASSEN PARK.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF
  SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 4000 FEET... AND
  UP TO 4 INCHES BELOW 4000 FEET ARE EXPECTED THROUGH THIS
  EVENING.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: SCATTERED SNOW SHOWERS WILL CONTINUE INTO THIS EVENING
  BRINGING HEAVY SNOW AT TIMES. 

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI 
  RESORT AREAS AND LASSEN NATIONAL PARK.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH 
  REDUCED VISIBILITY IN BLOWING SNOW. 

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND
  COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND
  SNOW ARE POSSIBLE AT TIMES. THUNDERSNOW IS ALSO POSSIBLE. CARRY
  WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$
489 
WWUS46 KSTO 160422
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
922 PM PDT SUN MAY 15 2011

...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT MOUNTAIN TRAVEL
AND RECREATIONAL ACTIVITIES LATE MONDAY THROUGH TUESDAY...

.ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER
ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA
NEVADA MONDAY AND TUESDAY. OCCASIONALLY HEAVY SNOW WITH WIND
GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES. TRAVEL
IN THE MOUNTAINS MAY BE HAZARDOUS AT TIMES. BACK COUNTRY AND
RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS INTO WEDNESDAY.

BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE
IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO
CHECK YOUR VEHICLE BEFORE DEPARTING.

CAZ068-069-161630-
/O.CAN.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/
/O.NEW.KSTO.WS.W.0008.110516T2300Z-110518T0500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
922 PM PDT SUN MAY 15 2011

...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT
TUESDAY ABOVE 5500 FEET...
...WINTER STORM WARNING IS CANCELLED FOR TODAYS STORM...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 5500 FEET WESTERN PLUMAS COUNTY AND THE WEST
SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK WHICH IS IN
EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY. THE WINTER STORM
WARNING FROM TODAYS STORM HAS BEEN CANCELLED.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF
  SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND
  1 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM
  SYSTEM.

* ELEVATION: ABOVE 5500 FEET.

* TIMING: SCATTERED SNOW SHOWERS WILL CONTINUE INTO THIS EVENING
  BRINGING HEAVY SNOW AT TIMES. 

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI 
  RESORT AREAS AND LASSEN NATIONAL PARK.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH 
  REDUCED VISIBILITY IN BLOWING SNOW. 

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND
  COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND
  SNOW ARE POSSIBLE AT TIMES. CARRY WINTER SURVIVAL GEAR IF
  TRAVELING TO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&


$$

BARUFFALDI
897 
WWUS46 KSTO 160515 CCA
WSWSTO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1012 PM PDT SUN MAY 15 2011

...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT MOUNTAIN TRAVEL
AND RECREATIONAL ACTIVITIES LATE MONDAY THROUGH TUESDAY...

.ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER
ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA
NEVADA MONDAY AND TUESDAY. OCCASIONALLY HEAVY SNOW WITH WIND
GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES. TRAVEL
IN THE MOUNTAINS MAY BE HAZARDOUS AT TIMES. BACK COUNTRY AND
RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS INTO WEDNESDAY.

BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE
IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO
CHECK YOUR VEHICLE BEFORE DEPARTING.

CAZ068-069-161730-
/O.CAN.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/
/O.COR.KSTO.WS.W.0008.110516T2300Z-110518T0500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
1012 PM PDT SUN MAY 15 2011

...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT
TUESDAY ABOVE 5500 FEET...
...WINTER STORM WARNING IS CANCELLED FOR TODAYS STORM...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 5500 FEET WESTERN PLUMAS COUNTY AND THE WEST
SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK WHICH IS IN
EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY. THE WINTER STORM
WARNING FROM TODAYS STORM HAS BEEN CANCELLED.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF
  SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND
  1 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM
  SYSTEM.

* ELEVATION: ABOVE 5500 FEET.

* TIMING: SCATTERED SNOW SHOWERS DEVELOPING ON MONDAY WILL BECOME
  HEAVY AT TIMES MONDAY NIGHT THROUGH TUESDAY EVENING.

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI 
  RESORT AREAS AND LASSEN NATIONAL PARK.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH 
  REDUCED VISIBILITY IN BLOWING SNOW. 

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND
  COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND
  SNOW ARE POSSIBLE AT TIMES. CARRY WINTER SURVIVAL GEAR IF
  TRAVELING TO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&


$$

BARUFFALDI

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at May 14, 9:46 AM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, May 14, 9:46 AM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
946 AM PDT SAT MAY 14 2011

.SHORT TERM DISCUSSION...

UNSEASONABLY DEEP UPPER LOW OFF THE CA COAST /A NEGATIVE 4 STANDARD
DEVIATION ANOMALY/ WILL IMPACT NORCAL WX THIS WEEKEND. THE 12Z SAT
RE-ANALYSIS CHART SHOWS A 150 KT JET WORKING TOWARDS THE BASE OF THE
TROF NEAR 30N/130W...AND BEGINNING TO BACK THE FLOW TO A MORE SLY OR
SSELY DIRECTION OVER NORCAL. THIS WILL ORIENT CLOUD BANDS FROM SSE
TO NNW TODAY. BY AFTERNOON SOME LIGHT PRECIP COULD BEGIN TO FALL
OVER THE WRN SHASTA CO MTNS...AND LOOKING AT OUR NEW HIGH RESOLUTION
HRRR-3KM MODEL...SOME SHOWERS COULD DEVELOP OVER THE 80/50 CORRIDOR.
THE MORNING KREV SHOWED A MINUS 4 LI...ENOUGH INSTABILITY TO THINK
THAT THUNDERSTORMS MAY ALSO BE POSSIBLE.

THE VORT MAX ON THE WATER VAPOR IMAGERY NEAR 35N/130W IS FORECAST TO
MOVE INLAND NEAR KMRY BETWEEN 06Z-12Z SUN AND TRACK EWD ACROSS THE
SAN JOAQUIN VALLEY ON SUN. THE UPPER LEVEL JET WILL PRECEDE THE VORT
MAX WITH THE NOSE OF THE JET ROTATING INLAND THIS EVENING...AND THEN
PROVIDING STRONG CYCLONIC FLOW OVER NORCAL ON SUN. THE GIVEN
SYNOPTIC PATTERN REPRESENTS A CLASSIC SEVERE WX PATTERN OF THE MAJOR
FEATURES ASSOCIATED WITH CALIFORNIA TORNADOES ON SUN. LOOKING AT THE
FORECAST INSTABILITY...WIND PROFILES AND HODOGRAPHS...THE MAIN AREAS
FOR POSSIBLE ROTATING THUNDERSTORMS SHIFTS FROM THE SCK-MYV AROUND
MID DAY...TO THE MYV-CIC AREA DURING THE AFTERNOON. THIS CAN BE
ATTRIBUTED TO THE FLOW BECOMING MORE UNIDIRECTIONAL AFTER FROPA IN
THE SRN SAC AND NRN SAN JOAQUIN AREA IN THE AFTERNOON...WITH THE
BACKING FLOW DUE TO TOPOGRAPHIC CHANNELING OF THE WINDS SHIFTING THE
INSTABILITY AND CONVERGENCE ZONES NWD INTO THE CENTRAL SAC VLY
DURING THE AFTERNOON. THIS IS DUE TO THE CONVERGENCE AND FOCUSING
MECHANISM OF THE SURFACE SUBSYNOPTIC AND LEE-SIDE TROFS DISCUSSED BY
MONTEVERDI, ET AL. FROM THE OVERALL SYNOPTIC PATTERN. FAVORABLY
ANTICYCLONIC CURVED HODODGRAPHS ARE FORECAST FOR THE VALLEY SITES
DURING THE LATE MORNING AND AFTERNOON HRS ON SUN...WITH RIGHT MOVING
STORMS GENERALLY FORECAST TO MOVE FROM NW TO THE E OR SE.

IN ADDITION TO THE POSSIBLE SEVERE WX THREAT IN THE VALLEY ON SUN...
ANOTHER CONSIDERATION IS THE WINTRY WX FOR THE SIERNEV. STRONG CAA
FROM THE HUGE NEGATIVE ANOMALY UPPER LOW WILL RESULT IN UNSEASONABLY
LOW SNOW LEVELS. ALTHOUGH THE WARM GROUND WILL INITIALLY MELT THE
SNOW...ACCUMULATING SNOW IS EXPECTED OVER THE MAJOR PASSES. WE ARE
CONTEMPLATING UPGRADING THE WATCH TO A WARNING ESPECIALLY GIVEN THE
LATE SEASON CRITERIA. SNOW RATIOS ARE NOT LIKELY TO BE HIGH GIVEN
THE TIME OF YEAR...BUT EVEN THE 5 TO 7 RATIOS AT THE PASS
LEVELS...AND POSSIBLY UP TO 9 OR 10 OVER THE HIGHEST TERRAIN WILL
LIKELY GIVE US ENOUGH ACCUMULATION TO WARRANT A LATE SEASON
WARNING. INITIALLY OROGRAPHICS WILL BE POOR DUE TO THE SLY FLOW
PARALLELING THE SIERNEV...BUT WILL IMPROVE AND BECOME MORE
FAVORABLE OVER THE SIERNEV ON SUN AS THE VORT MAX MOVES INLAND.

MON LOOKS TO ALSO BE UNSTABLE AS THE UPPER TROF REMAINS OVER THE
AREA.    JHM

.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)

PERSISTENT TROUGH FROM THE WEEKEND AND EARLY PORTION OF THE WEEK
FORECAST TO LIFT OUT TO THE EAST ON WEDNESDAY WITH HIGH PRESSURE
BUILDING INTO NORCAL FROM THE EPAC LEADING TO DRIER AND MILDER
WEATHER. SHORT-WAVE ENERGY FROM THE GOA IS FORECAST TO FLATTEN THE
RIDGE LATE IN THE WEEK AND NEXT WEEKEND BRINGING A CHANCE OF
SHOWERS TO THE NORTHERN MOUNTAINS.

&&

.AVIATION...

A LARGE UPPER LEVEL LOW PRESSURE IS LOCATED OFF THE COAST. THIS
SYSTEM WILL SPREAD SHOWERS INTO THE NORTHERN MOUNTAINS AND INTO
THE NORTHERN SACRAMENTO VALLEY LATE TODAY AND TONIGHT...WITH
ISOLATED THUNDERSTORMS POSSIBLE OVER THE NORTHERN SIERRA. LOW
CLOUDS WILL BRING LOCAL MVFR CIGS TO THE PORTIONS OF THE VALLEY
THROUGH 18Z. WIND GUSTS TO AROUND 30 KT POSSIBLE THROUGH 22Z FOR
THE CENTRAL SACRAMENTO VALLEY. WIND GUSTS TO 20-25 KT POSSIBLE
THROUGH 04Z FOR THE REST OF THE VALLEY AND THE DELTA. WIDESPREAD
PRECIPITATION AFTER 06Z WITH AREAS OF MVFR CONDITIONS IN THE
VALLEY AND IFR/LIFR IN SHSW IN THE MOUNTAINS. EK

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING WEST
SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, May 14, 7:00 AM PDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT MAY 14 2011

CAZ013>019-063-064-066>069-151400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STRONG STORM WILL BRING CHANCE TO LIKELY RAIN AND SNOW SHOWERS
ACROSS THE REGION THIS WEEKEND. THUNDERSTORMS MAY DEVELOP NEAR THE
SIERRA CREST THIS AFTERNOON AND SNOW SHOULD START TONIGHT WITH GUSTY
WINDS NEAR THE RIDGETOPS. SNOW LEVELS AROUND 5000 TODAY AND LOWERING.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

MOST UNSTABLE WEATHER WILL BE ON SUNDAY WHEN THE SLIGHT CHANCE OF
THUNDERSTORMS COULD OCCUR ACROSS MUCH OF NORTHERN CALIFORNIA. THIS
COLD WINTER-LIKE STORM WILL PUT DAYTIME HIGHS AS MUCH AS 15-25
DEGREES BELOW AVERAGE OVER THE WEEKEND. SNOW LEVELS WILL DROP AS LOW
AS 2500-3000 FEET ON SUNDAY. CONTINUED COOL AND UNSETTLED WEATHER
CONTINUES INTO EARLY NEXT WEEK.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, May 14, 1:16 PM PDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
116 PM PDT SAT MAY 14 2011

CAZ015>019-066-067-152015-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
MOTHERLODE-
116 PM PDT SAT MAY 14 2011

...THUNDERSTORMS WITH HAIL AND DAMAGING WINDS POSSIBLE SUNDAY...

AN UNUSUALLY COLD STORM IS FORECAST TO IMPACT THE INTERIOR VALLEY
AND FOOTHILLS OF NORTHERN CALIFORNIA ON SUNDAY. USUALLY THESE COLD
STORMS OCCUR DURING THE LATE WINTER AND EARLY SPRING MONTHS...
ESPECIALLY FEBRUARY THROUGH APRIL...RESULTING IN VALLEY
THUNDERSTORMS THAT ARE CAPABLE OF PRODUCING HAIL AND DAMAGING
WINDS.

STRONG THUNDERSTORMS MAY DEVELOP ON SUNDAY ROUGHLY FROM THE
SACRAMENTO AREA...NORTHWARD INTO THE CENTRAL SACRAMENTO VALLEY.
A FAVORABLE AREA FOR STRONG THUNDERSTORMS TO DEVELOP IS MAINLY
NEAR OR JUST WEST OF INTERSTATE 5 AND EASTWARD INTO THE SIERRA
NEVADA FOOTHILLS TOWARDS HIGHWAYS 65...99 AND 70.

AT TIMES...THUNDERSTORMS CAN MOVE INTO OR DEVELOP OVER THE SIERRA
NEVADA FOOTHILLS AND COMMONLY PRODUCE SMALL HAIL IN THIS TYPE OF
WEATHER PATTERN.

PERSONS IN NORTHERN CALIFORNIA ARE ENCOURAGED TO MAINTAIN WEATHER
AWARENESS ON SUNDAY. THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE IS AVAILABLE ON THE INTERNET AT:
HTTP://WEATHER.GOV/SACRAMENTO.

JHM

Nearby

Winter Storm Warnings in California, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.